MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386807
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology safety mechanism failed to fully cover the needle when decoupled from the catheter hub.The following information was provided by the initial reporter, translated from (b)(6) to english: "after placing the catheter into the vessel, the hcp could decouple the safety shield from the catheter hub; however, the safety mechanism didn't work properly, and the needle was exposed.".
 
Additional Manufacturer Narrative
Investigation summary: three photos and one sample were received by our quality team.From the photos, it was observed that the safety mechanism was not activated and there is blood at the needle hub.The sample was subjected to visual inspection and was observed with the safety mechanism not activated.No dent was observed on the cannula.The tip shield was manually pushed through the cannula and was able to be activated properly; no safety activation failure was observed.A device history record review found no non-conformances associated with this issue during production of this batch.One similar quality notification was raised in the past 12 months on this reported defect.Based on the quality team's investigation, the root cause of this incident cannot be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology safety mechanism failed to fully cover the needle when decoupled from the catheter hub.The following information was provided by the initial reporter, translated from japanese to english: "after placing the catheter into the vessel, the hcp could decouple the safety shield from the catheter hub; however, the safety mechanism didn't work properly, and the needle was exposed.".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12542288
Report Number8041187-2021-00869
Device Sequence Number14567897
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number386807
Device Catalogue Number386807
Device Lot Number1051549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown